Florida, 2025

Hail in Florida, September 21, 2025

September 21, 2025 · NWS TAE · 1 event in 1 county or zone

An isolated severe storm developed over southeastern Walton county with large hail reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An isolated severe storm developed over southeastern Walton county with large hail reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 21, 11:33 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 21, 11:33 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
133 PM EDT Sun Sep 21 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Monday)
Issued at 131 PM EDT Sun Sep 21 2025

Surface high pressure will be extending further south from the
northeast. Dry air will continue to filter into the region today
and tomorrow along with light easterly flow. The atmosphere will
be stable for most of the region however, our western most
counties might have just enough instability to squeeze out a
shower or thunderstorm this afternoon/evening before sunset with
PoPs around 20-30 percent for the AL wiregrass and FL Panhandle.
PoPs chances decrease for Monday as mid-level ridging and the
surface high is overhead. Overnight tonight, there is a chance for
patchy fog to develop near the I-75 corridor. Temperatures today
and Monday will be in the low to mid 90s with overnight lows in
the upper 60s to around 70 degrees along the immediate coast.

&&

.SHORT TERM AND LONG TERM...
(Monday night through Saturday)
Issued at 131 PM EDT Sun Sep 21 2025

Status quo for the start of the short term with the surface high
keeping the region warm and dry for several days. There will be
another chance for fog development along and near I-75 on Tuesday
morning before dry air filters in again from the east/northeast.
There will be an upper level trough over the region but, any
factors that could contribute to shower/thunderstorm development
will remain south and east of the area. Our next best chance for
rain approaches with a cold front late Thursday into Friday. The
cold front will be ahead of an upper level trough covering the
eastern third of the CONUS. The front will bring temperatures down
to the mid and upper 80s late in the work week with overnight
lows falling to the low and mid 60s. The expected rain will be
beneficial, however not expecting to be much in accumulation. It
appears to be half an inch to 1 inch of rainfall through the
event; not enough to have any real impact on the onset of drought
conditions in the area. Following this frontal system, dry
conditions appear to return for the end of the weekend heading
into the next work week.

&&

.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Sun Sep 21 2025

VFR conditions prevail for the next 24 hours. An isolated TSRA or
two is possible this afternoon near ECP where Cu development is
noted. A PROB30 group was introduced for this possibility in this
cycle. TSRA looks to stay west of DHN based on latest model
guidance. Some MVFR fog is possible near VLD early Monday morning
and have included a TEMPO for this possibility.

&&

.MARINE...
Issued at 131 PM EDT Sun Sep 21 2025

Winds are easterly today as high pressure shifts eastward over
the Appalachians. Winds for the most part will remain light to
gentle, though some moderate easterly surges are possible, mainly
tonight and again on Monday night. Seas will remain around 1 to 2
feet. Winds become more southerly to southwesterly ahead of an
approaching cold front late in the upcoming week with an increased
chance for scattered showers and storms. Despite the approaching
front later this week, winds and seas should likely remain below
cautionary levels.

&&

.FIRE WEATHER...
Issued at 131 PM EDT Sun Sep 21 2025

High pressure at the surface will hold over the region for the
next few days. Dry conditions are expected for the next several
days with warm temperatures in the 90s. Minimum relative humidity
values will be in the mid-30s increasing to the mid-40s as we
start the work week. Transport winds will be light around 5-10 mph
from the east. Along the Emerald coast, the winds will shift
southerly during the afternoon hours, however the sea breeze is
not expected to affect the more inland districts. Dispersions for
the period will be high on Sunday (today) for areas along the I-75
corridor. Fair to Moderate dispersions are expected for Monday &
Tuesday. High dispersions will be possible for the Alabama
wiregrass on Wednesday.

&&

.HYDROLOGY...
Issued at 131 PM EDT Sun Sep 21 2025

Any rainfall that falls over the next 5 days will be very
isolated and rather light. Mid to late next week, better rain
chances return, but rain amounts vary significantly. Regardless,
at this point it doesn't appear that this will be a drought-
busting rain event with most likely totals being around 0.25 to
0.75 inches. The high end rainfall totals are around 1-1.25
inches, which is still not quite enough to alleviate the drought.
And there's a low-end possibility that we miss most of the rain
with the 10th percentile rainfall around a tenth of an inch.

Given the very hot temperatures, lower humidity, and general lack
of appreciable rainfall, drought conditions continue to worsen
across the area, in some cases, rapidly. Until a good soaking rain
occurs, drought conditions will keep worsening as we enter our
driest months climatologically.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  91  70  93 /   0  10   0  10
Panama City   72  90  72  90 /   0  10   0  10
Dothan        68  92  68  93 /   0  10   0   0
Albany        68  92  68  93 /   0  10   0   0
Valdosta      68  89  69  93 /   0  20   0  10
Cross City    68  91  70  93 /   0  20  10  30
Apalachicola  74  85  72  87 /   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Young
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Sep 21, 12:46 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 PM EDT Sun Sep 21 2025

FLZ008-010-012-108-112-211915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
246 PM EDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 315 PM EDT/215 PM
CDT/...

At 245 PM EDT/145 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Panama City Beach. The strong
thunderstorm is nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, West Bay, Inlet
Beach, Southport, Seminole Hills, Gulf Lagoon Beach, Recota Beach,
Gulf Resort Beach, West Panama City, Bahama Beach, Bruce, Red Head,
Pine Log, Edgewater Gulf Beach, Sunnyside, Laird, and Laguna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3044 8608 3052 8584 3034 8555 3012 8580
      3025 8609 3039 8608 3041 8609
TIME...MOT...LOC 1845Z 084DEG 3KT 3036 8592

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Sep 21, 1:15 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Sun Sep 21 2025

FLZ008-010-012-108-112-211945-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
315 PM EDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 345 PM EDT/245 PM
CDT/...

At 315 PM EDT/215 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Panama City Beach, moving west at 10
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, Eglin Air Force Base, Freeport,
Ebro, West Bay, Inlet Beach, Portland, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, Seaside, Bruce, Red Head, Point
Washington, Pine Log, Sunnyside, Bunker, Laird, and Laguna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8622 3038 8616 3038 8612 3039 8611
      3042 8614 3043 8612 3043 8615 3044 8616
      3046 8616 3047 8613 3046 8619 3048 8621
      3049 8619 3050 8620 3058 8619 3060 8601
      3048 8579 3031 8573 3019 8589 3031 8623
TIME...MOT...LOC 1915Z 105DEG 9KT 3041 8594

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL

The radar

The Eglin Afb radar (KEVX), 13 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walton

When
September 21, 1:25 PM CST
Where
Walton County, 4.39 mi WNW of Bruce
Measured
1.25 in hail
Reported by
Social Media
Coordinates
30.490, -86.030

Video of large hail was posted on social media from the Windswept Dunes neighborhood.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287413.